Is Generic Ibuprofen The Same As Advil – Expensive packaged pills promise fast relief from stress or claim to work for certain types of pain. But what is the scientific proof that they are better than their cut-price rivals?
I, like most people, am not good with pain. So when periods start to hurt, I reach for painkillers. I bypass the branded ones standing at eye level on supermarket shelves, in fancy packaging with multicolored, flashy logos. Instead, I buy plain looking packs of generic pain relievers. To select the analgesia I want, I look for the active ingredients printed on the box, not the promises.
Is Generic Ibuprofen The Same As Advil
But it is no surprise that there is confusion. The range of over-the-counter medicines is huge and can be overwhelming, especially if you have a headache and feel unsafe. The product that screams the loudest saying it’ll take all your pain away is tempting.
Advil Dual Action Coated Tablets, Acetaminophen + Ibuprofen
There are legitimate reasons why brand-leader drugs cost more. The pharmaceutical companies that produce them must have conducted the initial multi-million-pound drug research and testing necessary for product safety. More moderately priced generic drugs are made by companies making cheaper versions after patents set by brand-leaders expire. So are the more expensive drugs more effective than their cheaper, generic versions?
The BBC2 series Trust Me I’m a Doctor turned to science to try to find out. A variety of pain relievers, all containing ibuprofen, were selected, and scientists from the Pharmaceuticals Laboratory at University College London designed a series of experiments. The first two well-known branded products containing ibuprofen were compared in a higher price range than the three generic products. First, they looked to see if the products contained as much ibuprofen as was claimed on the box. In the UK, all licensed drugs are strictly regulated by the Medicines and Healthcare products Regulatory Authority (MHRA); Rest assured, each product contains the right amount of ibuprofen.
The second set of tests tried to find out how quickly the drug came out of the pills – the dissolution test – by simulating how quickly ibuprofen gets into a form that can get into our bloodstream. The results were revealing. When the tablets were added to the solution, most of the products in the range began releasing their drug almost immediately. British Pharmacopoeia guidelines state that for a product to be sold on the market, a minimum percentage of the active ingredient has to be released within a specified time. For ibuprofen tablets, this means that 75% of the drug should be in solution within 45 minutes. Different products release drugs at different rates, but they all need to meet that minimum cut-off standard.
Simon Gasford, head of the pharmaceutical department at UCL, explains: “If I’m a company and I want to develop a generic version of a product, I need to show MHRA that my product is bio-equivalent to the brand leader.” This means that a new generic product has to reach the bloodstream at the same time as the brand leader. In this case, all the products tested did, regardless of price. Results showed variability in release rates, but both generic and branded products released most of the ibuprofen within 45 minutes. There was no significant difference between the products of the different manufacturer.
You Won’t Believe Why These Bottles Of Ibuprofen Don’t Cost The Same Amount
Therefore, it seems there is no use paying for the more expensive pills that contain the active pain reliever you want to use – the cheaper ones are just as good.
But how many times have we heard of products claiming to “end pain fast”? Does paying more mean eliminating pain faster? These claims are regulated by law in the UK as well. As per the MHRA guidelines, to justify the claim of “fast-acting”, a drug has to have an onset of action less than 30 minutes after oral administration. Two forms of “fast-acting” ibuprofen products — one branded and one generic — were tested, and more than 75% of both drugs were in solution within 20 minutes — as opposed to 45 minutes for standard products. Still, while both work more quickly that the “Standard” version, there’s no point in paying more – the cheap, generic “Express” products work just as well as the expensive brands.
Another marketing ploy is to specify a particular pain. Some big-selling brands, such as Nurofen, package ibuprofen into different products targeted at different types of pain. This may suggest that there is something different in each box. In a statement to the BBC, Nurofen’s manufacturer, Reckitt Benckiser, said: “Pain-specific products provide easy navigation of pain relief and consumer research indicates that seven out of 10 people say these packs give them the ability to use these packs. help decide which product is best for their needs.”
Ibuprofen does not target just one area of pain, but works by reducing pain no matter where it is in the body. This is true
Gericare Ibuprofen Tablet 200mg 500ct
Ibuprofen products, regardless of price. This is also true of any pain reliever you can buy over the counter, such as paracetamol. In 2015, an Australian court found that Reckitt Benckiser had misled the public by marketing four Nurofen products that claimed to target specific types of pain – back pain, period pain and headache – when in fact, it was There was only one medicine in each box. , The company states that any Nurofen product that contains the same active ingredient, pack-size, format and formulation has the same manufacturer-recommended retail price. This year, however, the Advertising Standards Authority took on Nurofen to work on one of the brand’s “pain specific” commercials.
But Nurofen isn’t the only product marketing “pain-specific” ibuprofen. At the end of the day, the best defense against overpaying is the knowledge that, under UK law, consumers are safe and can safely buy the cheapest version. If, however, you need to spend your day pain-free, and you don’t have the patience to wait, you can pay more for the Express version. But the generic fast-acting form will do it just as effectively as the expensive brands in their fancy packaging. So I was at Walgreens the other day to get some ibuprofen because, well, I feel aches and pains a little more often these days. So naturally I am on the lookout for a bigger bottle so I don’t have to go back to the store for a while as I hate shopping of any kind.
Now this stuff isn’t cheap so I’m considering my options and found two generic bottles: both have 200mg ibuprofen and both contain 500 pills. The label reads exactly the same, except one is blue and reads “like Advil” while the other is orange and reads “like Motrin.” The pills in both the bottles are also the same except one bottle contains orange pills and the other contains brown pills.
However, the bottles vary in price by $2 and I’ve been reading labels and for the life of me can’t figure out the difference between the two. So I asked the pharmacist:.
Ibuprofen Tablets Stock Photos
Me: “Can you please tell me the difference between these two products?” Pharmacist: **Checks both bottle and label** Pharmacist: “Color.”
Seriously? I couldn’t help but roll my eyes and laugh. How can companies keep doing this to people? Selling the same product in different colors and charging different prices. It’s like a pink tax (where companies sell the exact same product, one in blue for men, and one in pink for women, only pink packaging is significantly more expensive) except they don’t have to explain to you. Don’t even try that there is a reason for that. Does this really need some kind of regulation or
Moral of the story: Pay attention to what you’re buying and what other products are available. There is no reason why you should pay more money to these big companies than your hard earned money. A new study comparing three popular arthritis drugs shows that they are all equally safe – and equally dangerous for the heart.
This is good news for people who have to take pills every day for chronic pain, but the drugs are not completely safe. Ibuprofen, naproxen and the prescription drug celecoxib can all cause heart problems, especially when taken for a long time in high doses.
Combining Certain Medications With Ibuprofen Can Permanently Injure Kidneys
The findings only apply to people taking higher doses over time — they don’t apply to people who take ibuprofen or naproxen for fever, headache, or occasional aches and pains. But sometimes even use should be limited, experts say.
“My advice to the public is to take as low a dose as you can for the shortest duration possible,” said Dr. Steve Nissen, a Cleveland Clinic cardiologist who conducted the study.
The study was initiated because of a scandal going back to 2004, when the new arthritis drug Vioxx was pulled from the market after it was shown to cause heart attacks and other heart deaths.
This one was shocking because Vioxx, approved in 1999, was designed to be a more sophisticated version of drugs like aspirin and ibuprofen, both of which can cause dangerous colic.
Brand Name Vs. Generic Drugs: Is The Difference All In Your Head?
Is advil the same as acetaminophen, is advil the same as tylenol, ibuprofen same as advil, is excedrin the same as ibuprofen, is 4 advil the same as 800mg ibuprofen, is advil the same thing as ibuprofen, is advil same as ibuprofen, is ibuprofen the same as tylenol or advil, is advil the same as generic ibuprofen, is advil the same as ibuprofen, is ibuprofen 800 the same as 4 advil, is aleve the same as ibuprofen